Can the moon face still go away when on 5 mg Prednisone?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

haydeelu
New Member


Date Joined Jul 2015
Total Posts : 5
   Posted 10/29/2015 9:22 PM (GMT -6)   
In March I was on 50 mg of prednisone when I was diagnosed with an auto-immune disease..Dermatomyositis (I know I have this under Lupus.. I am pretty new to this site and don't know my way around it). Anyhow, I was on that high dose for about 2-3 months. After that I started to taper 5 mg every week until I reached 5 mg. I will have to stay in that dose for who knows how long. I was wondering if your face can go back to normal if you are on 5 mg for many years. My doctor told me in time my face will go back to normal even if I remain of 5 mg. However, I've heard a lot of people saying that their face never went back to normal until they were completely off the steroids. I wanted to hear anyone's experience with prednisone at this dosage. All the other side effects seem to be going away except the moon face, fatty neck and huge stretch marks.

Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7720
   Posted 10/30/2015 6:34 AM (GMT -6)   
Since the 5 mg is the amount your adrenal glands would be producing naturally (if they were still working), I do expect your face will go back to normal with that amount.

I was on 5 mg a while on my way off prednisone, unfortunately I don't remember when the moon face started to disappear.

It will help if you drink plenty of water and try to restrict carbs & sugars (at least the white ones!).

Good luck!
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2002
DIAGNOSING LUPUS & HW's LUPUS 101
"Life is far too important to be taken seriously." - Oscar Wilde

haydeelu
New Member


Date Joined Jul 2015
Total Posts : 5
   Posted 10/30/2015 12:51 PM (GMT -6)   
Thank you for responding and for the tips! Will definitely try it and see if it helps.

Bsime
Veteran Member


Date Joined Apr 2006
Total Posts : 1342
   Posted 10/31/2015 9:02 PM (GMT -6)   
It can go away at lower doses, mine did. Not sure the exact dosage but it was something below 20mg. I was on high doses for a year, then tapered over a 2 year period to 2.5 and than another 3 years on that. Sometime in the 2nd year the moon face disappeared.

Bill
MCTD (SLE Lupus, polymyositis, scleroderma). Diagnosed 2005. Kidney, liver, GI tract, dysphagia, raynauds, barretts esophagus, quadriplegic in 2005. Recovered and now active in downhill skiing, golf, hiking. Meds: amlodipine, benezapril, omeprazole, potassium, folic acid, vitamins, maxide.

Remain Optimistic and you can overcome.

aimsgirl16
Forum Moderator


Date Joined Jun 2008
Total Posts : 1470
   Posted 11/4/2015 1:13 PM (GMT -6)   
Yes! I am permanently on 5mg and moon face has gone away! I had a pretty good one being on 80 mg orally for a year and then IVs of it weekly along with 60mg daily...Eventually I weaned down to 0 but after kidney transplant will be on 5mg of the life of kidney, hopefully for rest of my life!
Amy
Lupus Moderater

Hreeya
New Member


Date Joined Dec 2015
Total Posts : 3
   Posted 12/19/2015 10:10 PM (GMT -6)   
am on 5 mg but it didn't go away properly yet! :( sometimes I feel it and sometimes I feel its normal...but it didn't go away yet...and cz of steroids I am getting fat day by day :( its killing me..😰😭
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, June 18, 2018 12:11 AM (GMT -6)
There are a total of 2,972,688 posts in 326,006 threads.
View Active Threads


Who's Online
This forum has 160835 registered members. Please welcome our newest member, Donna Tomkins.
302 Guest(s), 2 Registered Member(s) are currently online.  Details
Girlie, mpost